Alert archive / Missouri / River Flood Warnings in 2022

River Flood Warning 14, NWS Kansas City, MO

April 30, 20224 counties in Missouri

NWS Kansas City, MO issued this river flood warning at Apr 30, 2022, 8:30 AM CDT for 4 counties in Missouri. It took effect at Apr 30, 2022, 6:07 PM CDT. It was in force for 37 hr.

The area

The counties it named.

The facts

Issued
Apr 30, 2022, 8:30 AM CDT (13:30 UTC)
In effect from
Apr 30, 2022, 6:07 PM CDT
Expired
May 2, 2022, 6:56 AM CDT
In force
37 hr
Issued by
NWS Kansas City, MO
Area
Storm-based polygon
Flood severity
Minor

Counties Carroll County, MO, Chariton County, MO, Linn County, MO, Livingston County, MO

The radar

The Pleasant Hill radar (KEAX), 126 km from the middle of the area, began a volume at 13:32 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Grand River near Sumner (SNZM7). The gauge peaked at 30.79 ft at May 1, 2022, 7:00 AM CDT.

actionminormoderate10203004/3005/0105/0205/03
Action stage
21 ft
Minor stage
26 ft
Moderate stage
28 ft
Major stage
40 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 06902000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Kansas City, MO wrote its last area forecast discussion before this river flood warning went out at Apr 30, 6:27 AM CDT, 2 hours 3 minutes earlier.

Area forecast discussion, Apr 30, 6:27 AM CDT, 2 hours 3 minutes before
AREA FORECAST DISCUSSION
National Weather Service Kansas City/Pleasant Hill MO
627 AM CDT Sat Apr 30 2022

.Discussion...
Issued at 333 AM CDT SAT APR 30 2022

It has been a dark and stormy night for much of eastern KS and
western MO; however, rain is expected to be mostly out of the area
by sunrise. While cloudy skies remain, temperatures are expected
to reach back into the mid to upper 60s for most of the area with
far NW MO around 60F and central MO in the low to mid 70s. As the
surface low which brought last nights storms moves toward the NE,
some wrap around light precipitation is possible for far NW MO.
Cloudy skies continue north of the MO River through Sunday with
highs once again in the 60s and 70s. The pressure gradient remains
quite tight as the low pressure center passes to the north
keeping winds gusty through Saturday and Sunday with generally
westerly winds around 15-20 MPH gusting to 25-35 MPH Saturday and
25-30 MPH Sunday.

The weather pattern remains fairly active after the weekend.
Another wave from the west CONUS spins up a leeward surface
cyclone this time across the southern Plains. Showers and
thunderstorms are possible Monday night into Tuesday morning as
the low pressure center passes over the area. Hot on its heels is
another storm system that looks to move through Wednesday and
Thursday bringing with it more chances for widespread showers and
thunderstorms. One might say spring has arrived as winds
consistently maintain 10-15 MPH thanks to diurnal heating,
temperatures fluctuate between highs in the 60s and 70s to lows in
the 40s and 50s, and routine waves of thunderstorms return.

&&

.Aviation...(For the 12Z TAFS through 12Z Sunday Morning)
Issued at 626 AM CDT SAT APR 30 2022

A low pressure system is passing by the area to the NW then north.
At the moment, there is an area of clearing over the terminals.
Sky coverage increases through the morning as clouds wrap around
the low from the west. CIGs remain mainly VFR; however, some
MVFR CIGs are possible. Gusty winds move into the area from the
west aided further by solar heating this morning. Westerly winds
sustain around 15-20 kts through the day with gusts around 30-35
kts dissipating after sunset.

&&

.EAX WATCHES/WARNINGS/ADVISORIES...
KS...NONE.
MO...NONE.
&&

Discussion...Pesel
Aviation...Pesel
Hazardous weather outlook, Apr 30, 5:00 AM CDT, 3 hours 30 minutes before
Hazardous Weather Outlook
National Weather Service Kansas City/Pleasant Hill MO
500 AM CDT Sat Apr 30 2022

KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040-
043>046-053-054-011000-
Atchison KS-Miami-Linn KS-Doniphan-Leavenworth-Wyandotte-Johnson KS-
Atchison MO-Nodaway-Worth-Gentry-Harrison-Mercer-Putnam-Schuyler-
Holt-Andrew-De Kalb-Daviess-Grundy-Sullivan-Adair-Buchanan-Clinton-
Caldwell-Livingston-Linn MO-Macon-Platte-Clay-Ray-Carroll-Chariton-
Randolph-Jackson-Lafayette-Saline-Howard-Cass-Johnson MO-Pettis-
Cooper-Bates-Henry-
500 AM CDT Sat Apr 30 2022

This hazardous weather outlook is for northwest...north central and
west central Missouri...as well as extreme eastern Kansas.

.DAY ONE...Today and Tonight

Gusty westerly winds are expected today. Wind gusts up to 35 mph are
possible near the Iowa/Missouri border.

 More detailed information can be accessed at...
 https://www.weather.gov/eax/hwo

.DAYS TWO THROUGH SEVEN...Sunday through Friday

Gusty northwest winds are expected Sunday, gusting up to 30 mph.

Showers and thunderstorms are expected Monday. A strong storm or two
is possible throughout the day.

 More detailed information can be accessed at...
 https://www.weather.gov/eax/hwo

The office that day

Everything else NWS Kansas City, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 29, 8:45 PM CDTSevere Thunderstorm WarningEAXHolt45 min
Apr 29, 9:24 PM CDTSevere Thunderstorm WarningEAXAndrew, Buchanan, Holt, Nodaway, Platte51 min
Apr 29, 9:29 PM CDTTornado WarningEAXBuchanan, Platte21 min
Apr 29, 9:58 PM CDTSevere Thunderstorm WarningEAXCass, Clay, Jackson, Platte47 min
Apr 29, 10:08 PM CDTSevere Thunderstorm WarningEAXAndrew, Buchanan, Caldwell, Clinton, Daviess, DeKalb and 5 more52 min
Apr 29, 10:44 PM CDTSevere Thunderstorm WarningEAXBates, Cass46 min
Apr 29, 11:07 PM CDTSevere Thunderstorm WarningEAXCass, Jackson, Johnson, Lafayette38 min
Apr 29, 11:08 PM CDTAreal Flood AdvisoryEAXCass3 hr
Apr 29, 11:23 PM CDTAreal Flood AdvisoryEAXCass, Jackson, Johnson, Lafayette3 hr
Apr 29, 11:33 PM CDTRiver Flood WarningEAXCooper42 hr
Apr 30, 12:22 AM CDTSevere Thunderstorm WarningEAXChariton, Cooper, Howard, Pettis, Randolph, Saline53 min
Apr 30, 5:43 AM CDTRiver Flood WarningEAXJohnson, Pettis50 hr
Apr 30, 7:20 AM CDTRiver Flood WarningEAXCass, Henry, Johnson47 hr
Apr 30, 7:25 AM CDTRiver Flood WarningEAXCooper, Saline8 days
Apr 30, 9:12 AM CDTRiver Flood WarningEAXCass, Henry, Johnson45 hr
Apr 30, 2:37 PM CDTRiver Flood WarningEAXCooper10 hr
Apr 29, 9:01 PM CDTTornado WarningEAXAtchison29 min
Apr 29, 9:18 PM CDTSpecial Weather StatementEAXJohnson, Miami27 min
Apr 29, 10:16 PM CDTSevere Thunderstorm WarningEAXLinn, Miami29 min

Nearby

River Flood Warnings in Missouri, 2022Every river flood warning in 2022

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.